Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 40, NWS Phoenix, AZ

May 20, 20085 counties in Arizona; Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this red flag warning at May 20, 2008, 3:01 PM MST for 5 counties in Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at May 21, 2008, 10:00 AM MST. It was in force for 11 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 20, 2008, 3:01 PM MST (22:01 UTC)
In effect from
May 21, 2008, 10:00 AM MST
Expired
May 21, 2008, 9:00 PM MST
In force
11 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The Yuma radar (KYUX), 142 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:22 PM MSTNON-TSTM WND GST 45Needles, CAMEASURED AT KEED.
May 21, 8:25 PM MSTNON-TSTM WND GST 56Twentynine Palms, CAMEASURED AT KNXP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 202201
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
301 PM MST TUE MAY 20 2008

AZZ131-CAZ230>232-211015-
/O.UPG.KPSR.FW.A.0012.080521T1700Z-080522T0400Z/
/O.NEW.KPSR.FW.W.0040.080521T1700Z-080522T0400Z/
/O.CON.KPSR.FW.W.0039.000000T0000Z-080521T0600Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
301 PM MST TUE MAY 20 2008 /301 PM PDT TUE MAY 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/
THIS EVENING FOR SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL
PARK AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS...LOW
RELATIVE HUMIDITY AND VERY DRY FUELS...

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 9 PM MST
/9 PM PDT/ WEDNESDAY FOR SOUTHEAST CALIFORNIA INCLUDING JOSHUA
TREE NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG
WINDS...LOW RELATIVE HUMIDITY AND VERY DRY FUELS...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 9 PM
MST /9 PM PDT/ WEDNESDAY FOR SOUTHEAST CALIFORNIA INCLUDING JOSHUA
TREE NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG
WINDS...LOW RELATIVE HUMIDITY AND DRY TO VERY DRY FUELS. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS EVENING.

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWEST UNITED
STATES TODAY AND WEDNESDAY. AS IT DOES...STRONG SOUTHWESTERLY
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS IN EXCESS OF 35 MPH WILL
DEVELOP ACROSS SOUTHEAST CALIFORNIA DURING THE AFTERNOON AND EVENING
HOURS TODAY. THE COMBINATION OF STRONG GUSTY WINDS... RELATIVE
HUMIDITY BELOW 15 PERCENT...AND VERY DRY FUEL CONDITIONS... WILL LEAD
TO HAZARDOUS FIRE WEATHER CONDITIONS. THE WINDY CONDITIONS ARE
EXPECTED TO REDEVELOP WEDNESDAY MORNING AND WILL CONTINUE INTO THE
EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

AZZ132-133-211015-
/O.UPG.KPSR.FW.A.0012.080521T1700Z-080522T0400Z/
/O.NEW.KPSR.FW.W.0040.080521T1700Z-080522T0400Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
301 PM MST TUE MAY 20 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY
FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA
DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE
DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWEST UNITED
STATES WEDNESDAY. AS IT DOES...STRONG SOUTHWESTERLY SUSTAINED WINDS
OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL DEVELOP ACROSS
MUCH OF THE REGION DURING THE LATE MORNING HOURS THROUGH EVENING
HOURS. THE COMBINATION OF STRONG GUSTY WINDS...RELATIVE HUMIDITY
BELOW 15 PERCENT...AND DRY TO VERY DRY FUEL CONDITIONS...WILL LEAD TO
HAZARDOUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

WANEK
3 follow-up statements
000 
WWUS85 KPSR 211005
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
305 AM MST WED MAY 21 2008

AZZ131>133-CAZ230>232-212230-
/O.CON.KPSR.FW.W.0040.080521T1700Z-080522T0400Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
305 AM MST WED MAY 21 2008 /305 AM PDT WED MAY 21 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ THIS
MORNING TO 9 PM MST /9 PM PDT/ THIS EVENING FOR SOUTHEAST
CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...THE LOWER
COLORADO RIVER VALLEY...AND SOUTHWEST AND SOUTH-CENTRAL
ARIZONA...INCLUDING TONTO NATIONAL FOREST...DUE TO STRONG WINDS...LOW
RELATIVE HUMIDITY AND VERY DRY FUELS...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM MST /10 AM PDT/ THIS MORNING TO
9 PM MST /9 PM PDT/ THIS EVENING...FOR SOUTHEAST CALIFORNIA...INCLUDING
JOSHUA TREE NATIONAL PARK...THE LOWER COLORADO RIVER VALLEY...AND
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...INCLUDING TONTO NATIONAL
FOREST...DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY DRY
FUELS.

A STRONG LOW PRESSURE SYSTEM IS MOVING INTO THE REGION TODAY. STRONG
SOUTHWESTERLY SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS IN EXCESS OF
35 MPH WILL DEVELOP ACROSS THE REGION LATE THIS MORNING AND PERSIST
WELL INTO THE EVENING HOURS. IN ADDITION...RH LEVELS WILL BE AT OR
BELOW 15 PERCENT. THE COMBINATION OF STRONG GUSTY WINDS...RELATIVE
HUMIDITY BELOW 15 PERCENT...AND VERY DRY FUEL CONDITIONS...WILL LEAD
TO HAZARDOUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

INIGUEZ
000 
WWUS85 KPSR 212121
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
221 PM MST WED MAY 21 2008

AZZ131>133-CAZ230>232-220400-
/O.CON.KPSR.FW.W.0040.000000T0000Z-080522T0400Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
221 PM MST WED MAY 21 2008 /221 PM PDT WED MAY 21 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/
THIS EVENING FOR SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE
NATIONAL PARK...THE LOWER COLORADO RIVER VALLEY...AND SOUTHWEST AND
SOUTH-CENTRAL ARIZONA...INCLUDING TONTO NATIONAL FOREST...DUE TO
STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS
EVENING FOR SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL
PARK...THE LOWER COLORADO RIVER VALLEY...AND SOUTHWEST AND SOUTH-
CENTRAL ARIZONA...INCLUDING TONTO NATIONAL FOREST...DUE TO STRONG
WINDS...LOW RELATIVE HUMIDITY AND VERY DRY FUELS.

STRONG SOUTHWESTERLY SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS IN
EXCESS OF 35 MPH WILL CONTINUE THROUGH THIS EVENING. IN
ADDITION...DRY AIR CONTINUES TO RESIDE OVER THE AREA...WITH RH VALUES AT
OR BELOW 15 PERCENT AT MANY LOCATIONS. THE COMBINATION OF STRONG GUSTY
WINDS...RELATIVE HUMIDITY BELOW 15 PERCENT...AND VERY DRY FUEL
CONDITIONS...WILL LEAD TO CONTINUED HAZARDOUS FIRE WEATHER
CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
ROGERS
000 
WWUS85 KPSR 220414
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
914 PM MST WED MAY 21 2008

AZZ131>133-CAZ230>232-220515-
/O.EXP.KPSR.FW.W.0040.000000T0000Z-080522T0400Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
914 PM MST WED MAY 21 2008 /914 PM PDT WED MAY 21 2008/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING ISSUED EARLIER FOR A LARGE PART OF SOUTHEAST
CALIFORNIA...AND SOUTHWEST AND SOUTH CENTRAL ARIZONA WAS ALLOWED
TO EXPIRE AT 9 PM. 

$$

HV

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 20, 10:20 AM MST, 4 hours 41 minutes earlier.

Area forecast discussion, May 20, 10:20 AM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1020 AM MST TUE MAY 20 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
AFTER ONE MORE DAY TODAY OF RECORD HEAT...A DRASTIC COOL-DOWN IS IN
STORE BY THURSDAY AND FRIDAY AS A VERY STRONG PACIFIC LOW PRESSURE
SYSTEM BEGINS TO BEAR DOWN ON THE DESERT SOUTHWEST. TEMPERATURES BY
THE LATTER HALF OF THE WEEK WILL LOWER NEARLY 30 DEGREES AT MANY
SPOTS FROM THE PEAK TEMPERATURES RECORDED ON MONDAY. VERY WINDY
CONDITIONS WILL ALSO BE THE RULE AHEAD OF THE MAIN SYSTEM WEDNESDAY.
AS MOISTURE BEGINS TO INCREASE SOMEWHAT WITH THE LOW PRESSURE AREA
...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RESULT BOTH THURSDAY
AND FRIDAY...WITH DECREASING CHANCES BY SATURDAY. MOSTLY SUNNY AND
WARMER WEATHER WILL RETURN LATER IN THE UPCOMING HOLIDAY WEEKEND.

&&

.DISCUSSION...
12Z RAOBS INDICATE TEMPS TODAY WILL BE QUITE SIMILAR TO YESTERDAY.
THIS IS GENERALLY WHAT WE HAVE FORECAST...THOUGH WESTERN PORTIONS OF
THE FORECAST AREA MAY NEED TO BE BUMPED UP A COUPLE OF DEGREES. 12Z
PROGS CONTINUE TO SHOW BIG CHANGES BEGINNING WEDNESDAY...THOUGH IT
APPEARS THE GFS IS A BIT SLOWER WITH THE PROGRESSION OF THE DRY COLD
FRONT THAN PREVIOUS RUNS. THE 12Z GFS HAS CHANGED THE CONFIGURATION
OF THE LARGE SCALE SYSTEM COMPARED TO PREVIOUS RUNS. PREVIOUSLY IT
HAD DEPICTED AN INITIAL CLOSED LOW AT 500 MB TO BOTTOM OUT ROUGHLY
NEAR YUMA AND THEN WEAKEN AND SHIFT NORTHEASTWARD AS ANOTHER CLOSED
LOW APPROACHED FROM THE NORTHWEST. IT IS NOW SHOWING A LOT OF VORT
LOBES ROTATING AROUND A LARGE VORTEX WHICH EVENTUALLY DRIFTS
NORTHWESTWARD. NAM HAD ALREADY BEEN RELUCTANT TO DROP A CLOSED LOW
INTO SOUTHERN ARIZONA. THE 12Z RUN SHARES THE SAME IDEA OF HAVING
VORT LOBES ROTATE AROUND A LARGER VORTEX. THERE IS RUN TO RUN
CONSISTENCY DEVELOPING ON THE IDEA OF MORE SIGNIFICANT PRECIP
CHANCES. MAY NEED TO BUMP UP POPS EVEN MORE THAN WAS DONE ON
PREVIOUS SHIFT. WINDY CONDITIONS WILL BE A GIVEN AND A WIND ADVISORY
FOR AT LEAST SOME IF NOT ALL OF OUR AREA WILL LIKELY BE ISSUED ON
THIS SHIFT. WINDS MAY NEED TO BE BUMPED UP FOR THURSDAY SINCE IT
DOESNT APPEAR NOW THAT THERE WILL BE A CLOSED LOW CENTERED OVER OUR
AREA. TO AVOID CHASING MODEL TRENDS...PLAN ON MAKING CONSERVATIVE
ADJUSTMENTS. MORE LATER.

PREVIOUS DISCUSSION...
STRONG UPPER RIDGE STILL MAINTAINING ITS FIRM GRIP ON THE PHX CWA
EARLY TODAY...AND THIS IS EXPECTED TO REMAIN THE CASE INTO TOMORROW
...ALTHOUGH IT WILL BE WEAKENING BY THEN. RH PROGS AND SATELLITE PIX
INDICATE WE SHOULD SEE GENERALLY SUNNY SKIES TODAY...ALONG WITH
RECORD OR NEAR-RECORD HEAT MOST PLACES. SEE CLIMATE SECTION BELOW
FOR MORE DETAILS.

WV LOOPS SHOW UPPER TROUGH OFF THE PAC NW COAST BEGIN TO SHARPEN AS
IT DIVES SEWD. THIS SYSTEM WILL INITIALLY PUSH INTO NRN AZ BY WED
AFTERNOON...WITH SEVERAL MORE PIECES OF SHORTWAVE ENERGY EXPECTED TO
REINFORCE THE TROUGH AND EVEN RETROGRADE IT A BIT ACROSS SE CA/SW AZ
BY LATE THU AND FRIDAY.

FIRST CONCERN WITH THIS UPCOMING TROUGH WILL BE THE INCREASING WINDS
ON TAP AS PRESSURE GRADIENTS TIGHTEN BY WEDNESDAY. TODAY WILL BE
BREEZY AGAIN...BUT BY TOMORROW WE SHOULD SEE STRONGER WIND CONDITIONS
...PERHAPS EVEN ENOUGH TO EVENTUALLY WARRANT A WIND ADVISORY. ALSO
THERE COULD BE AREAS OF BLOWING DUST AND SAND IN THE OPEN DESERTS BY
WEDNESDAY AFTERNOON...SO WILL ADD THIS TO THE WX GRIDS. WILL LET DAY
SHIFT MAKE THE FINAL CALL ON THE WIND ADVISORY.

ALTHOUGH THIS COMPLICATED TROUGH SYSTEM WILL PRODUCE LOTS OF VERTICAL
MOTION DUE TO JET DYNAMICS...Q-VECTOR FORCING AND EVEN SOME UPSLOPE
...MOISTURE WILL AT FIRST BE LIMITED. OUR BELIEF HERE HOWEVER IS
THAT WITH CONTINUED PERIODS OF LIFT...ALONG WITH SOME ADVECTION FROM
MEXICO...THE RESULT WILL BE INCREASING MOISTURE LEVELS SUFFICIENT TO
GIVE A CHANCE OF SHOWERS AND TSTMS...ESPECIALLY ACROSS SCNTRL AZ
PORTIONS OF CWA BY THURSDAY AND FRIDAY. NOT EXPECTING LOTS OF RAIN
WITH THESE STORMS...MAINLY LOTS OF GUSTY WINDS AND BLOWING DUST.

TEMPS WILL LOWER DRASTICALLY BY THURSDAY AND FRIDAY UNDER THE COLD
CORE OF THE LOW. READINGS SHOULD GO FROM ABOUT 10 TO 15 DEGREES
ABOVE NORMAL TO ABOUT 15 DEGREES BELOW NORMAL BY LATE IN THE WEEK.

BY SATURDAY AND SUNDAY...GFS MOVES THE LAST PIECE OF ENERGY THRU
NRN AZ...WITH A MUCH DRIER AND WARMER AMS TO FOLLOW LATE IN THE
HOLIDAY WEEKEND UNDER RISING HEIGHTS ALOFT. BY MEMORIAL DAY...
EXPECTING TEMPS TO BE BACK TO SEASONAL NORMS...IE MAINLY 90S FOR THE
DESERTS.

&&

.AVIATION...
KPHX/KIWA AND SURROUNDING AIRFIELDS...LIGHT EASTERLY DOWNSLOPE WINDS
THIS MORNING...THEN INCREASING LATE IN THE MORNING FROM THE WEST
GENERALLY 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS AFTER 2000
GMT UNTIL ABOUT 0100 OR 0200 GMT. WESTERLY WINDS NEAR 10KT
PERSISTING INTO THE EARLY MORNING HOURS WEDNESDAY. RECORD HIGH
TEMPERATURES EXPECTED ONCE AGAIN THIS AFTERNOON.

KYUM/KBLH/KIPL...BREEZY SOUTHWEST WINDS DURING THE AFTERNOON HOURS
TODAY. EXPECTED SUSTAINED WINDS 10 TO 20 KTS WITH GUSTS 20 TO 30 KTS
THROUGH THE EVENING HOURS. LIGHTER WESTERLY WINDS LATE TUESDAY
EVENING INTO EARLY WEDNESDAY MORNING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH THE WEEKEND...A STRONG LOW PRESSURE SYSTEM WILL
REMAIN OVER THE SOUTHWESTERN STATES THE LATTER PART OF THE WEEK
BRINGING SIGNIFICANTLY COOLER TEMPERATURES...INCREASED RH VALUES...A
DAILY THREAT FOR SHOWERS AND THUNDERSTORMS...AND CONTINUED BREEZY
CONDITIONS. THE SYSTEM WILL BEGIN TO WEAKEN BY EARLY NEXT
WEEK...WHICH WILL CAUSE TEMPERATURES TO BEGIN INCREASING AND RH
VALUES DECREASING SLOWLY.

&&

.CLIMATE...

CLIMATE INFORMATION FOR SELECT STATIONS ACROSS THE NWS PHOENIX CWA.

                NORMAL HIGH        RECORD HIGH       FORECAST HIGH
STATION             5/20               5/20              5/20
PHOENIX              95                 106               109
YUMA                 95                 110               112
CASA GRANDE          97                 107               108
GLOBE                85                 100                98
EL CENTRO            95                 111               109
BLYTHE               95                 110               110

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 8 PM MST THIS
     EVENING FOR AZZ020>023-025>028.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR AZZ131>133.

     RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS
     EVENING FOR AZZ131.

CA...EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 8 PM PDT THIS
     EVENING FOR CAZ031>033.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR CAZ230>232.

     RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS
     EVENING FOR CAZ230>232.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

DISCUSSION...AJ/ESTLE
AVIATION...INIGUEZ
FIRE WEATHER...INIGUEZ
CLIMATE...ESTLE
Hazardous weather outlook, May 20, 6:24 AM MST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
624 AM MST TUE MAY 20 2008

AZZ020>028-CAZ030>033-211330-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
624 AM MST TUE MAY 20 2008 /624 AM PDT TUE MAY 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

...EXCESSIVE HEAT WARNING IN EFFECT FOR THE LOWER DESERTS OF
SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA 10 AM
MST TO 8 PM MST...
...RED FLAG WARNING IN EFFECT FROM 2 PM MST /2 PM PDT/ THIS
AFTERNOON TO 11 PM MST /11 PM PDT/ THIS EVENING FOR SOUTHEAST
CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK AND THE LOWER COLORADO
RIVER VALLEY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY TO
VERY DRY FUELS...

A VERY STRONG HIGH PRESSURE SYSTEM OVER THE REGION WILL RESULT IN
RECORD HIGH TEMPERATURES IN MOST AREAS THIS AFTERNOON. TEMPERATURES
IN THE LOWER ELEVATION DESERTS WILL TOP-OUT IN THE 108 TO 112 RANGE.
IF OUTDOOR ACTIVITIES ARE PLANNED...MAKE SURE TO HAVE PLENTY OF
WATER ON HAND TO AVOID DEHYDRATION.

IN ADDITION...VERY LOW RELATIVE HUMIDITIES COMBINED WITH GUSTY
SURFACE WINDS AND VERY HIGH FIRE DANGERS WILL MAKE FOR EXPLOSIVE FIRE
GROWTH CONDITIONS OVER SOUTHEAST CALIFORNIA AND THE LOWER COLORADO
RIVER VALLEY TODAY. THEREFORE...A RED FLAG WARNING WILL REMAIN IN
EFFECT FOR SOUTHEAST CALIFORNIA AND ALONG THE LOWER COLORADO RIVER
VALLEY FROM 2 PM UNTIL 11 PM MST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES WILL MODERATE WEDNESDAY AS A POTENT LOW PRESSURE SYSTEM
MOVES FROM THE PACIFIC NORTHWEST TOWARD THE SOUTHWEST STATES. STRONG
WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH WILL BE LIKELY DURING
THE LATE MORNING THROUGH EVENING HOURS WEDNESDAY. THIS MAY RESULT IN
AREAS OF BLOWING SAND AND DUST DEVELOPING. IN COMBINATION WITH VERY
DRY AIR...CONDITIONS WILL BE CONDUCIVE FOR RAPID FIRE GROWTH.
THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FROM LATE WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING FOR ALL AREAS OF SOUTHEAST
CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA.

ON THURSDAY...THE LOW PRESSURE SYSTEM WILL FIRMLY SETTLE INTO THE
REGION. SIGNIFICANTLY COOLER TEMPERATURES ARE EXPECTED THURSDAY
THROUGH SATURDAY. THE COOLER AIR IN THE MID-LEVELS OF THE
ATMOSPHERE...COMBINED WITH INCREASING AMOUNTS OF MID-LEVEL MOISTURE
AND THE STRONG LATE-MAY SUNSHINE WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE REGION. WHILE THE PROBABILITY FOR
THUNDERSTORMS IS LOW AT THIS TIME...ANY STORM THAT DOES DEVELOP WILL
BE CAPABLE OF PRODUCING STRONG WINDS AND AREAS OF BLOWING DUST.
SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT REQUIRED.

INIGUEZ/ESTLE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 3:01 AM MSTRed Flag WarningPSRLa Paz, Yuma20 hr
May 20, 4:12 PM MSTWind AdvisoryPSR29 hr

Nearby

Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.